Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 65, NWS Raleigh, NC

September 30, 20107 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 5:45 AM EDT for 7 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 5:45 AM EDT (09:45 UTC)
Expired
Sep 30, 2010, 8:45 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Harnett County, NC, Johnston County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 6:45 AM EDTFLASH FLOOD5 Ssw Garner, NCWATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS. REPORT FROM 911 CALL TO WAKE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WGUS52 KRAH 300945
FFWRAH
NCC063-069-077-085-101-181-183-301245-
/O.NEW.KRAH.FF.W.0065.100930T0945Z-100930T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  VANCE COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 AM EDT

* AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER GRANVILLE...VANCE...  FRANKLIN...DURHAM...    
  WAKE...JOHNSTON AND NORTHEASTERN HARNETT   COUNTIES. DOPPLER RADAR 
  ESTIMATED THAT AN INCH OF RAIN HAS FALLEN OVER MOST OF THE AREA 
  DURING THE PAST 2 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS 
  POSSIBLE THROUGH 800 AM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WAKE FOREST...
  SMITHFIELD...ROUGEMONT...RDU INTERNATIONAL AIRPORT...RALEIGH...
  OXFORD...LOUISBURG...KITTRELL...HENDERSON...GARNER...
  FUQUAY-VARINA...FRANKLINTON...DURHAM...CREEDMOOR...CLAYTON...  
  CARY...BUTNER...BUNN...BENSON AND ANGIER. URBAN CREEKS INCLUDING
  CRABTREE CREEK AND SWIFT CREEK IN RALEIGH ARE PARTICULARLY PRONE 
  TO FLOODING DUE TO FAST RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PARTICULARLY CAREFUL DURING THE PREDAWN COMMUTE AS IT WILL BE 
DIFFICULT TO DETECT FLOODING IN THE DARK. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROAD. TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3655 7832 3632 7828 3626 7831 3618 7802
      3582 7825 3575 7824 3556 7808 3534 7817
      3525 7842 3526 7849 3532 7854 3530 7856
      3552 7897 3558 7892 3561 7900 3586 7890
      3586 7902 3622 7896 3623 7881 3654 7877

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:28 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 30, 3:28 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
328 AM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
THROUGH TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE
SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD
RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO THURSDAY NIGHT. DRIER
AND COOLER AIR WILL ARRIVE FOR FRIDAY AND LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 300 AM THURSDAY...

...FLASH FLOOD WATCH CONTINUES...

THROUGH TODAY:
FLASH FLOOD WATCH WILL BE HELD AS IS. SO FAR THE AREA HAS AVOIDED
CATASTROPHIC FLOODING... ALTHOUGH STEADY MODERATE RAIN DROPPING A
HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS
PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS...
AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID
RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW HAVING JUST PASSED
BETWEEN CHS AND GGE... PUSHING QUICKLY TO THE NNW. THE NAM... WHICH
APPEARS TO BE DOING BEST WITH THE TIMING OF THIS LOW... BRINGS IT
RIGHT UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING.
PRECIPITATION EFFICIENCY REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING
LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF
2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE
FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT
CONTINUES TO BE HIGHEST OVER THE ERN HALF OF THE CWA... ALTHOUGH AS
THE LOW APPROACHES AND KICKS THE BOUNDARY FARTHER WESTWARD... THE
ENTIRE CWA WILL BE AT RISK THROUGH MID MORNING. WITH THE OBSERVED
RAIN RATES... EXPECT ADDITIONAL RAINFALL OF AT LEAST 2 TO 4 INCHES
OVER MUCH OF THE CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS
PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A
TROPICAL Z-R RELATIONSHIP.

WE WILL LIKELY NEED TO CANCEL THE WATCH EARLIER THAN ITS
CURRENT 6 PM EXPIRATION TIME... ALTHOUGH THIS WILL BE EVALUATED
FURTHER OVER THE NEXT SEVERAL HOURS. CATEGORICAL POPS WILL BE
TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT CURRENTLY
PUNCHING UP THROUGH SRN GA ARRIVES IN CENTRAL NC.

THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA THROUGH
MID MORNING AS THE LOW APPROACHES. CURRENT MUCAPE IS 500-1000 J/KG
OVER THE COASTAL PLAIN AND 0-1 KM SHEAR IS IMPRESSIVE AT 40-50 KTS
WITH 250-500 MS/S2 0-1 KM SRH... AND THE NAM SHOWS THIS SPREADING
NORTH AND WEST INTO THE NE PIEDMONT THROUGH 14Z WITH VGP OF
0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE.
EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT
BUOY 41004 AND GEORGETOWN SC JUST AHEAD OF AND EAST OF THE LOW
CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND
EAST OF THE LOW'S TRACK. WILL MONITOR OBSERVATIONS OVER THE NEXT FEW
HOURS FOR POSSIBLE ISSUANCE OF A SHORT-FUSED WIND ADVISORY OR HIGH
WIND WARNING.

TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY
OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND
WILL STICK WITH HIGHS AROUND 75-81.

FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW
AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA
LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND
FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE
ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER
OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND
SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A
RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE
GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION
EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE
GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID
LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE
REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS
TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW
58 WEST TO 66 EAST.

FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE
ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS
KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL
VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST...
AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL
REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY
SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN
WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO
73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM THURSDAY...

SATURDAY THROUGH SUNDAY:
EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS
PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF
THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY
BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE
(1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE
NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY...
WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE
AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES
EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW
NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN
THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON
SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS
ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT
NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON
RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH
REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED
TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION
OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY
BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE
SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH
ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO
RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL
DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF
HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 320 AM THURSDAY...

THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE
OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED
IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR
UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH
IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST
MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET
ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT
WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH
ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH
TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF
ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD)..
WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND
MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA.
OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS...
WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH
LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP
CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 145 AM THURSDAY...

IFR TO LIFR CEILINGS WILL PREDOMINATE MOST LOCATIONS THROUGH 12 TO
15Z AS A DEEP TROPICAL MOISTURE FETCH CONTINUES TO OVERRIDE AN
INLAND RETREATING COASTAL FRONT. VISIBILITIES WILL BE MOSTLY VFR TO
MVFR...BUT COULD OCCASIONALLY FALL TO IFR WITHIN THE HEAVIER RAIN
BANDS.

CENTRAL AND EASTERN TAF SITES...FROM RDU EASTWARD...WILL SEE A PERIOD
OF LLWS BEGINNING AROUND 06 TO 09Z AND WILL LAST THROUGH AROUND 12
TO 15Z AS A STRONG 40 TO 50KT SOUTHERLY LOW-LEVEL JET ACCOMPANIES
AN AREA OF LOW PRESSURE APPROACHING FROM THE SOUTH.

THE LLWS THREAT WILL END FROM SOUTH TO NORTH ACROSS THE AREA AS THE
LOW PRESSURE TRACKS NORTH INTO EASTERN VIRGINIA. CEILINGS WILL
IMPROVE FROM SOUTH TO NORTH AS WELL...LIFTING TO MVFR DURING THE MID
TO LATE MORNING AND VFR BY THE AFTERNOON.

DRIER AIR WILL GRADUALLY ADVECT INTO CENTRAL NORTH CAROLINA THURSDAY
NIGHT AND INTO FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...CBL
Hazardous weather outlook, Sep 30, 5:36 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
536 AM EDT THU SEP 30 2010

NCZ008>011-026>028-041>043-077-078-088-089-010945-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>025-038>040-073>076-083>086-010945-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Sep 30, 2:45 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      GOLDSBORO               35.37N 77.98W
09/30/2010                   WAYNE              NC   EMERGENCY MNGR

            FLOODING ON SEVERAL ROADS...INCLUDING LANCASTER ROAD AND
            NEW HOPE ROAD. HIGH WATER SIGNS WERE SET OUT.

&&

MLM
Special weather statement, Sep 30, 3:26 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 AM EDT THU SEP 30 2010

NCZ042-076>078-086-088-089-301000-
JOHNSTON-LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...SANFORD...LILLINGTON...
GOLDSBORO...RAEFORD...FAYETTEVILLE...CLINTON
326 AM EDT THU SEP 30 2010

...GUSTY WINDS WILL INCREASE THROUGH SUNRISE...

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP NORTHWARD FROM NEAR
FLORENCE... SC TO SANFORD... NC THROUGH 6 AM. STRONG... GUSTY WINDS
BETWEEN 30 AND 40 MPH WILL ACCOMPANY THE EASTERN SIDE OF THE LOW
PRESSURE SYSTEM... WHICH WILL AFFECT THE NC EASTERN SANDHILLS AND SOUTHERN
COASTAL PLAIN BETWEEN 4 AND 6 AM. IN ADDITION... RAINFALL RATES OF
UP TO A THIRD OF AN INCH PER HOUR DURING THAT TIME WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS. THE COMBINATION OF WIND AND
SATURATED SOIL COULD CAUSE SOME TREES TO UPROOT.

MWS
Local storm report, Sep 30, 3:43 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
343 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     FLASH FLOOD      SCOTLAND NECK           36.13N 77.42W
09/30/2010                   HALIFAX            NC   COUNTY OFFICIAL

            HWY 903 AND HOBGOOD ROAD IN EASTERN HALIFAX COUNTY
            IMPASSABLE. CHESTNUT STREET IN SCOTLAND NECK IS CLOSED.

&&

MLM
Local storm report, Sep 30, 4:43 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
443 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     FLASH FLOOD      THOMASVILLE             35.89N 80.08W
09/30/2010                   DAVIDSON           NC   COUNTY OFFICIAL

            CAROLINA AVENUE AND RANDOLPH STREET HAVE BEEN CLOSED.

0435 AM     FLASH FLOOD      HIGH POINT              35.98N 80.00W
09/30/2010                   GUILFORD           NC   COUNTY OFFICIAL

            NEIGHBORHOOD FLOODED IN THE TRINITY AREA OF HIGH POINT.
            TWO HOMES FLOODED AND ACCESS ROAD CLOSED.

&&

MLM
Local storm report, Sep 30, 5:08 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HEAVY RAIN       WAGRAM                  34.89N 79.37W
09/30/2010  E0.00 INCH       SCOTLAND           NC   PUBLIC

            MINOR FLOODING ON US15/501 AT THE SCOTLAND/HOKE COUNTY
            LINE. ROAD IS OPEN

&&

MLM
Local storm report, Sep 30, 5:34 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     FLASH FLOOD      3 WNW THOMASVILLE       35.90N 80.13W
09/30/2010                   DAVIDSON           NC   COUNTY OFFICIAL

            HOUSE FLOODED AND INTERSECTION OF JACOB STREET AND KANOY
            ROAD CLOSED.

&&

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:05 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 7:58 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 30, 8:01 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:46 PM EDTFlash Flood WarningRAHGuilford4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr
Sep 30, 6:50 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.